| Model Number |
48630G-05 |
| Medical Device Problem Code |
Firing Problem (4011)
| Health Effect - Clinical Code |
Unspecified Tissue Injury (4559)
| Date of Event |
04/05/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive a da vinci product to perform failure analysis.An advance stapler log review show the sureform 30 stapler instrument, was installed on the system 5 times and fired 5 reloads (3 white, followed by 2 green).On installs 1, 2, and 5, the first clamps were successful, and the firings were completed without error.On install 3, the first clamp was incomplete.The next clamp was successful, and the firing was completed without error.On install 4, the first clamp was incomplete.The next clamp was successful but was followed by a firing failure.The logs showed an error code, representing the failure.All unclamps were successful.There were no additional stapler related errors in the logs.
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy procedure, a partial fire occurred when the green sureform 30 reload stopped midway through deployment, requiring a more extensive closure of the pulmonary bronchus.Although clamping initially functioned as expected an error message ¿unable to complete fire, blade may be exposed¿ was displayed during the partial fire.The surgeon did not encounter any obstructions, such as clips, staples, or other hard materials between the instrument jaws; however, the bronchial tissue was described as thick.To address the defect, a series of sutures were placed along its length to retract the tissue, allowing a second staple reload to be successfully fired across the open area.While there was no bleeding, the stapling event resulted in unplanned tissue removal.Hemostatic glue was also applied to reinforce the closure.The procedure was successfully completed robotically.